Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 327, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 30, 2019, 2:43 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2019, 2:43 AM CDT (07:43 UTC)
- Expired
- Aug 30, 2019, 3:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2204 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 1:33 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 30, 1:33 AM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
133 AM CDT Fri Aug 30 2019
.SHORT TERM...(Today and tonight)
Issued at 103 AM CDT Fri Aug 30 2019
A rather expansive area of showers and storms was moving across
eastern Kansas as another areas of showers and storms was sliding
very slowly to the southwest across central Missouri. These two
system will continue to move south and will impact mainly areas
along and west of Highway 65 through this morning.
A frontal boundary was responsible for the convection over
Missouri while an upper level short wave and the nose of a low
level jet were allowing linear MCS to continue across eastern
Kansas.
The latest indications showed a weakening trend in the storms
however, rainfall rates continued to be 1-2 inches per hour
especially for central Missouri where storm movement is less than
5 mph. Precipitable water reading were from 1.9 to 2.1 across the
northern half of the Ozarks which was helping to fuel the heavy
rainfall. As a result of the expected rainfall and placement of
storms through this afternoon the ongoing Flash Flood Watch will
be expanded eastward.
Where the front and the MCS were meeting near Topeka, Kansas is
what looks like an MCV developing. This feature will move to the
southeast and across western Missouri and the Ozarks through
today.
All of this points to a wet and connectively active day for most
of the Ozarks. The potential for severe storms will be marginal
through a few severe cells will be possible as the MVC moves
towards and into the Southeastern Kansas and locations west of
Interstate 49. The primary concern for severe weather will be
focused on damaging wind gusts up to 70 mph.
The MCV will have drifted east of the region as the an upper level
trough drops into the Boot Heel region. The front will stall near
the Arkansas State line however and bring the potential for
additional rainfall overnight tonight
.LONG TERM...(Saturday through Thursday)
Issued at 103 AM CDT Fri Aug 30 2019
Scattered showers and storms will continue through the weekend as
the the front remains across the region, though it does begin to
wash out, and a few short waves move across plains and into the
Ozarks. A few showers may linger into Monday but most areas
should be dry.
Models have another quick moving front that may bring some light
rain to the area for the middle of the week, but consensus on
this occurring is not very good. In general, much of next week
will be seasonable and mainly dry.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1213 AM CDT Fri Aug 30 2019
High clouds will continue to filter in from both the north and
west tonight ahead of an approaching complex of thunderstorms.
Flight conditions will gradually deteriorate between 06-12z with
the onset of storms. Heavy rain and lower visibility will produce
MVFR to IFR conditions during this time, with the worst conditions
likely near the JLN terminal.
Surface winds, while generally south at 10 kts tonight, will
likely veer to the north or northwest sometime between 06-12z with
the arrival of a gust front. There could be some low- level wind
shear near the JLN terminal as a 20-30 kt low- level jet noses
into extreme southwest Missouri overnight.
Between 12-18z, lingering low clouds and rain showers will
produce pockets of MVFR ceilings. Surface winds during this time
will be light and variable as an MCV slowly moves from west to
east across the region.
Look for flight conditions to gradually improve across all
terminals from 18z- 06z as clouds begin to break behind a
departing mid-level shortwave. Some low-level cloudiness could
linger, however, into late Friday night.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 1 PM CDT this afternoon for MOZ066-077-
088-093-101.
KS...Flash Flood Watch until 1 PM CDT this afternoon for KSZ073-097-
101.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...AlbanoHazardous weather outlook, Aug 29, 11:06 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1106 PM CDT Thu Aug 29 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310415- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1106 PM CDT Thu Aug 29 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... A few thunderstorms will continue to move across portions of central Missouri late this evening into the early overnight hours. Wind gusts up to 30 mph, locally heavy rainfall, and cloud to ground lightning strikes will be the main risk with this activity. Additional storms currently located across central Kansas into northern Missouri late this evening, will continue to dive south and southeast into the area overnight into Friday morning. The stronger storms will be capable of producing damaging wind gusts up to 60 mph, mainly northwest of the Interstate 44 corridor. Hail up to the size of quarters will also be possible in a few of the strongest storms. Frequent lightning will also occur with these storms. These storms will also produce heavy rainfall which will lead to the potential for some localized flooding across the area overnight into Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will continue on Friday, with additional scattered thunderstorm chances at times through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Aug 29, 8:44 PM CDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Springfield MO
844 PM CDT Thu Aug 29 2019
MOZ090-300230-
Greene MO-
844 PM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE COUNTY UNTIL
930 PM CDT...
At 843 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fair Grove, or near Strafford. This storm was nearly stationary.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Northeastern Springfield... Strafford...
Fair Grove... Bassville...
This includes Interstate 44 between mile markers 82 and 89.
LAT...LON 3727 9325 3735 9328 3742 9319 3741 9308
3739 9307 3727 9308 3724 9320
TIME...MOT...LOC 0143Z 243DEG 3KT 3731 9321
PerezThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:21 PM CDT | Special Weather Statement | SGF | Morgan | 39 min |
| Aug 29, 7:54 PM CDT | Special Weather Statement | SGF | Benton, Morgan | 51 min |
| Aug 29, 8:44 PM CDT | Special Weather Statement | SGF | Greene | 46 min |
| Aug 29, 8:59 PM CDT | River Flood Warning | SGF | Bates, Vernon | 7 days |
| Aug 29, 11:20 PM CDT | Flash Flood Warning | SGF | Camden, Dallas | 6 hr |
| Aug 30, 2:54 AM CDT | Flash Flood Warning | SGF | Benton, Cedar, St. Clair, Vernon | 6 hr |
| Aug 30, 3:22 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 38 min |
| Aug 30, 3:38 AM CDT | Special Weather Statement | SGF | Barton, Jasper, Newton | 67 min |
| Aug 30, 5:15 AM CDT | Special Weather Statement | SGF | Benton | 30 min |
| Aug 30, 5:38 AM CDT | Flash Flood Warning | SGF | Benton | 3 hr |
| Aug 30, 5:57 AM CDT | Special Weather Statement | SGF | Morgan | 48 min |
| Aug 30, 6:31 AM CDT | Special Weather Statement | SGF | Camden, Miller, Morgan | 29 min |
| Aug 30, 9:02 AM CDT | Areal Flood Warning | SGF | Benton | 9 hr |
| Aug 30, 6:25 PM CDT | Special Weather Statement | SGF | Dent | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.